Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2005, 6:49 PM CDT for Dickson County, Montgomery County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 22, 2005, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -533 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 222349 SVROHX TNC043-125-230015- /O.NEW.KOHX.SV.W.0185.050722T2349Z-050723T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 649 PM CDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DICKSON COUNTY IN TENNESSEE WESTERN MONTGOMERY COUNTY IN TENNESSEE * UNTIL 715 PM CDT * AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 15 MILES NORTH OF SLAYDEN...OR ABOUT 9 MILES SOUTHWEST OF CLARKSVILLE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF SLAYDEN AND 8 MILES NORTHEAST OF VANLEER BY 715 PM CDT LAT...LON 3659 8743 3650 8762 3617 8741 3628 8717 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI JUL 22 2005 .SHORT TERM (THROUGH SAT) CURRENT...AFTER SURPRISING (SORRY ABOUT THAT) MCS OVERNITE...WE ARE RECOVERING SOMEWHAT...WITH SKIES MOSTLY SUNNY AND TEMPS IN UPPER 80S TO NEAR 90 FOR MOST PART. SOME CONVECTION MOVED S ACROSS PLATEAU. WEAK FRONT OVER OH VALLEY EXPECTED TO WASH OUT THIS EVE AS IT APPROACHES TN BORDER. SLIGHT CHANCE OF RAIN AT MOST AHEAD OF THIS FRONT THIE EVE. DRIER COOLER AIR ADVERTISED BY GFS AND NGM LIKELY NOT TO COME TO PASS...AND BELIEVE NAM BETTER WITH THE HIER SURFACE DEWPOINTS. OTHER TWO MODELS HAVE BEEN TRENDING TOWARD A MORE HUMID AIR MASS. HEAT INDICES WILL APPROACH 105 TOMORROW...AND HAVE ISSUED SPS TO COVER ANTICIPATED HOT WEEKEND. .LONG TERM... SUNDAY LOOKS LIKE THE HOT DAY...PROBABLY NEAR 105 DEGS HEAT INDEX W 1/2. WARMEST HERE SINCE 2000 IF 98 REACHED. NOT MUCH IN WAY OF RAIN UNTIL ABOUT WED. AS FOR TEMPS...WENT ON HIER SIDE OF NUMBERS. BNA UG 73/96/73/98 2--- CKV UG 72/97/73/98 2--- CSV UU 66/89/66/91 2--- .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
In the hours before
Special weather statement, Jul 22, 2:15 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT FRI JUL 22 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-231000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 215 PM CDT FRI JUL 22 2005 ...HEAT TO BE TURNED ON THIS WEEKEND... BUILDING HIGH PRESSURE AT ALL LEVELS OF THE ATMOSPHERE WILL CREATE A DANGEROUS HEAT SITUATION FOR THE WESTERN TWO THIRDS OF THE MID STATE THIS WEEKEND. DAYTIME MAXIMUM TEMPERATURE READINGS IN THIS REGION WILL CLIMB INTO THE MID TO UPPER 90S. THIS COMBINED WITH HIGH HUMIDITY WILL CAUSE HEAT INDEX READINGS TO MAX OUT AT NEAR 105 DEGREES...ESPECIALLY NASHVILLE WESTWARD. THOSE OF YOU ON THE PLATEAU WILL ESCAPE WITH READINGS MAINLY IN THE MID TO UPPER 90S...NOT QUITE AS HOT BUT STILL HOT. WITH HEAT INDICES THIS HIGH...THE ELDERLY...CHILDREN...AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER. HEAT EXHAUSTION...HEAT CRAMPS...OR IN EXTREME CASES...HEAT STROKE...MAY RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. AVOID PROLONGED ACTIVITY OUTDOORS...AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. FINALLY...MAKE SURE OUTDOOR PETS HAVE PLENTY OF WATER AND SHADE AVAILABLE. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:26 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.